Wow you developed Pneumonia while treating? What a trooper.
Did you clear the virus? I hope so.
I am only on week 37/48 and I have lost 90% of my hair. I treated with the other Protease Inhibitor, Incivek, though.
It sounds like you lost a lot of hair. When exactly did you finish treatment? Days, weeks months or what? I ask because it varies on how long it takes hair to regrow. Kind of a lot still has to happen. It may take a while for your lab values to rebound and to have the drugs entirely out of your system. Last time I treated I thought I was so lucky since my hair loss was minimal. Then about two weeks after treatment I began losing hair by the glob. The long short of it was my hair did end up growing back thick and curly. It seems like it took foreverrrrr though!
In other words, depending on when you finished treatment it is possible you may still have some residual hair loss.
Others are sure to post and share their experience. Overall, I think you will see most people do experience hair re-growth. I wish I could give you a time frame but all I can really do is encourage you to hang in there.
I lost a probably about 45% but luckily it thinned all over. the only part I had to hide was a receding hair line in the front (Like my dad has) So I didn't put my hair up and just combed long hair over for a while.
I have been done with treatment for a couple months now..and my hair, (while still thinned out) is a completely different texture then it was on treatment. I noticed within a few weeks after tx the shine was back and it did not look so dead anymore.
My hair stopped falling out within 4 weeks after the last injection. It has now started to grow on the hair line where it was at it's worse.
I'm sorry to hear about the pnemonia..good luck with finishing up treatment and excellent job!...48 weeks is amazing and your hair will grow in and come alive again soon. :)
Hmmm, well, I lost only a little bit of my hair, on my 28 week Tx with Victrelis, but now, 4 weeks post Treatment, strands are just hanging off, and if I run my hands thru it, about 5~10 strands come out.
I have to admit, I'm not taking it as well as I thought I would. I guess it is better this way, to have the side effects spread out...sigh
I have been off treatment since June 29th. I lost over half, maybe 60%, of my hair and had to go to a shorter cut. My hair is just now beginning to grow and 'feel' a little thicker...especially around the front and the nape of my neck. The top and back are still pretty thin. I am taking 5000mg of biotin a day....don't know of it works or not.
I continued to lose hair after treatment for a few weeks, but gradually that stopped while at the same time little bitty baby hairs began to appear.
I figure I lost about 75% of my hair.
Now, at 6 months post I've got a wild mane of hair growing back.
Everone is different, but I lost probably about 30% of my hair, but I had such thin hair to begin with. Lost it all over though. I cut it pretty short once it stared falling out alot. My hair stopped falling out very soon after eot; within a couple weeks. It started growing back before treatment ended though.
8months since treatment ended. I lost about 50%. Hair grew at different times. I have 4 inch hair and 3 inch hair. I think it will about 18months before my hair is returned completely. The top grew in the slowest, but overall it gets better everytime my hairdresser gives me a cut.
Hi I lost over 80% of my hair. I obsessed over it. Now 7 months post I have hair of varying lengths from 1/8 th to 3 or 4 inches. I had to do the old "comb over" for the first 5 months after EOT as I had bald patches over the ears and the back of the head. It is coming back and I agree with PCDS, it will take about 12 to 18 months before it is back all over the scalp. I was not aware that the tx could cause alopecia until a couple of months ago.
The first time I treated it was more all over hair loss so it just looked thinner all over. This time it was on sides and back, I had many bare patches.
I am using something called Thymuskin gel, I think it has helped my hair grow an inch in one month! It is very expensive however I am justifying it as therapy for my self esteem :) I also have been taking hair vitamins and extra Biotin. I think it all helps
Thanks to all who responded! Wearing a wig and have never been complemented as much so I guess I can handle the hair loss for at least a good 6 months more.... My treatment ended 9-10-12. My viral loads in December (after 2 months of treatment) showed no trace of virus. Never had any significant side effects (except the low white count) which more than likely helped to give me pneumonia. I feel much stronger (have asthma as a result of pneumonia) but back to walking, kyaking, and can do pretty much anything. Fianlly gaining some of the 20 lbs I lost! But muscles are really lacking! Starting work this week. Yahoo! Have been on disability since February...I take B12, fish oil....Thanks again, I find the stories very interesting!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.